MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR
Model Number M3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abrasion (1689); Physical Entrapment (2327); Skin Tears (2516)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The report provided claims the end-user had just transferred into the wheelchair seating from their bed and immediately connected the wheelchair's positioning belt.The end-user claims that before they could tighten the positioning belt, they reportedly slid off the cushion to the side of the seating.The end-user explained that due to their physical disability, they were unable to pull themselves upright and they were left hanging off the side of the seating with the positioning belt across their abdomen for approximately 10 hours.The end-user was admitted to the hospital with reports of ligature tearing in the abdominal region and severe knee abrasions.The end-user maintains the wheelchair itself did not malfunction or cause the slip and fall, but instead alleges that the cushion was slippery.Review of device history indicates the wheelchair was shipped without a seat cushion.The end-user confirmed that their dme dealer supplied them with a cushion manufactured by a third-party company.Based on the end-user's testimony, it is permobil's contention the most probable cause for this event was inadvertent user error in losing their balance while improperly secured via the installed positioning belt.The dhr was reviewed, and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Received report from end-user stating that they experienced an incident after transferring into the wheelchair seating and securing the positioning belt.After clipping the belt but before tightening it up fully, the end-user reportedly slipped off the cushion to the side of the seating.Because the end-user did not have the physical ability to get back into the chair or unclip the positioning belt, they was reportedly suspended by the positioning belt for an extended period.This allegedly resulted in injuries requiring medical intervention.

Brand Name
PERMOBIL M3
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key17100828
Report Number1221084-2023-00011
Device Sequence Number16627288
Product Code ITI
UDI-Device Identifier17330818345674
UDI-Public17330818345674
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Initial Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose